A refined sign-balance of simsun permutations

Sen Peng Eu*, Tung Shan Fu, Yeh Jong Pan

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)


We present a refined sign-balance result for simsun permutations. On the basis of our previously established bijection between simsun permutations and increasing 1-2 trees, we deduce the recurrence relation and exponential generating function for the sign-balance of simsun permutations of length n with k descents. For odd lengths, the distribution turns out to be (shifted) second-order Eulerian numbers. For even lengths, the distribution forms a signed triangle whose row sums are all zeros. Meanwhile, we obtain two Pólya frequency sequences, one of which refines the double factorial of the odd numbers and the other, that of the even numbers.

Original languageEnglish
Pages (from-to)97-109
Number of pages13
JournalEuropean Journal of Combinatorics
Publication statusPublished - 2014 Feb
Externally publishedYes

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'A refined sign-balance of simsun permutations'. Together they form a unique fingerprint.

Cite this